Evidence map›Paper›PMID 23559774›Full record

ArticleAsian journal of transfusion science2013

IgE- and IgG mediated severe anaphylactic platelet transfusion reaction in a known case of cerebral malaria.

B Shanthi, Bhavanadhar, Priscilla Chandran, A Krishna Prasad

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Asian journal of transfusion science, 2013. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
0.3field-weighted citation impact, top 32% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 2 citations in OpenAlex.

  1. Drug-induced anaphylactic reactions in Indian population: A systematic review.Indian journal of critical care medicine : peer-reviewed, official publication of Indian Society of Critical Care Medicine · 2014
    Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

B ShanthiDepartment of Transfusion Medicine, Nizam's Institute of Medical Sciences, Punjagutta, Hyderabad, Andhra Pradesh, India.
Bhavanadhar
Priscilla Chandran
A Krishna Prasad
Nizam's Institute of Medical Sciences · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundAllergic reactions occur commonly in transfusion practice. However, severe anaphylactic reactions are rare; anti-IgA (IgA: Immunoglobulin A) in IgA-deficient patients is one of the well-illustrated and reported causes for such reactions. However, IgE-mediated hypersensitivity reaction through blood component transfusion may be caused in parasitic hyperimmunization for IgG and IgE antibodies. CASE REPORT: We have evaluated here a severe anaphylactic transfusion reaction retrospectively in an 18year-old male, a known case of cerebral malaria, developed after platelet transfusions. The examination and investigations revealed classical signs and symptoms of anaphylaxis along with a significant rise in the serum IgE antibody level and IgG by hemagglutination method. Initial mild allergic reaction was followed by severe anaphylactic reaction after the second transfusion of platelets.

conclusionBased on these results, screening of patients and donors with mild allergic reactions to IgE antibodies may help in understanding the pathogenesis as well as in planning for preventive desensitization and measures for safe transfusion.

Indexed as

Anaphylactic transfusion reactionIgE mediated allergic transfusion reactioninvestigation of transfusion reactionplatelet transfusion reactions

Identifiers

PMID23559774
PMCPMC3613673
OpenAlexW2143170103

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-SA
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.